×

zbMATH — the first resource for mathematics

Stability of difference schemes for parabolic equations with dynamical boundary conditions and conditions on conjugation. (English) Zbl 1081.65089
The authors prove stability results for difference schemes for parabolic equations. Most results are for one space dimension but a section for a weakly-parabolic equation in two dimensions is included. The authors emphasize the connection to abstract Cauchy problems in Hilbert spaces for both energy estimates and estimates on the maximal time step for stability of the difference schemes. In one space dimension, three equations are considered: a heat equation with concentrated capacity, a heat equation with a dynamical boundary condition (the time derivative on the unknown function is given at a boundary point) and a weakly parabolic equation is considered in both one and two dimensions. The results are verified with numerical examples.

MSC:
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
35K15 Initial value problems for second-order parabolic equations
65M15 Error bounds for initial value and initial-boundary value problems involving PDEs
65M50 Mesh generation, refinement, and adaptive methods for the numerical solution of initial value and initial-boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Belinsky, B.P.; Daurer, T.F., Eigenoscillations of mechanical systems with boundary conditions containing the frequency, Q. appl. math., LVI, 521-541, (1999)
[2] Braianov, I.; Vulkov, L., Finite difference schemes with variable weights for parabolic equations with concentrated capacity, (), 208-216
[3] Braianov, I.A.; Vulkov, L.G., Uniform difference schemes for a heat equation with concentrated capacity, Comp. math. math. phys., 39, 2, 254-261, (1999)
[4] Colli, P.; Rodrigues, G.F., Diffusion through thin layers with high specific heat, Asympt. anal., 3, 249-263, (1990) · Zbl 0724.35010
[5] Dawson, C.N.; Dupont, T.F., Explicit implicit conservative Galerkin procedures for parabolic problems, Math. comp., 58, 21-34, (1992) · Zbl 0746.65072
[6] Escher, J., Quasilinear parabolic systems with dynamical boundary conditions, Comm. part. diff. eqns., 19, 1309-1364, (1993) · Zbl 0816.35059
[7] A.V. Goolin, The stability boundary of certain two-layer and three-layer difference schemes, in: Lect. Notes in Comput. Sci., vol. 1988 (2001) pp. 341-349 · Zbl 0978.65084
[8] Jovanović, B.; Vulkov, L., On the convergence of finite difference schemes for the heat equation with concentrated capacity, Numer. math., 89, 715-734, (2001) · Zbl 0993.65100
[9] B.S. Jovanović, L.G. Vulkov, Operator’s approach to the problems with concentrated factors, in: Lect. Notes in Comput. Sci., vol. 1988 (2001) pp. 439-450
[10] Ladyzhenskaya, O.A.; Solonnikov, V.A.; Ural’tseva, N.N., Linear and quasilinear equations of parabolic type, Translations of mathematical monographs, vol. 23, (1968), American Mathematical Society Providence, RI, English transl.: · Zbl 0174.15403
[11] Lions, J.L.; Magenes, E., Non homogeneous boundary value problems and applications, (1972), Springer-Verlag Berlin · Zbl 0223.35039
[12] Lykov, A.V., Heat-mass transfer, (1978), Energiya Moscow, (in Russian)
[13] Magenes, E., Some new results on a Stefan problem in a concentrated capacity, Rend. mat. acc. lincei., 9, 323-334, (1992)
[14] Morton, K.W.; Mayers, D.F., Numerical solution of partial differential equations, (1995), Cambridge University Press Cambridge · Zbl 0811.65063
[15] Renardy, M.; Rogers, R.C., An introduction to partial differential equations, (1993), Springer-Verlag Berlin · Zbl 0917.35001
[16] Samarskiı̆, A.A., The theory of difference schemes, (2001), Marcel Dekker New York, English transl.: · Zbl 0971.65076
[17] Samarskiı̆, A.A.; Goolin, A.V., Stability of difference schemes, (1973), Nauka Moscow, (in Russian)
[18] Samarskiı̆, A.A.; Nikolaev, E.C., Methods for solution of grid equations, (1988), Nauka Moscow, (in Russian)
[19] Samarskiı̆, A.A.; Vabishchevich, P.N.; Matus, P.P., Difference schemes with operator multipliers, (1998), COTZH Minsk, (in Russian) · Zbl 1189.34107
[20] Samarskiı̆, A.A.; Vabishchevich, P.N.; Goolin, A.V., Stability of operator difference schemes, Different. uravneniya, 35, 2, 152-157, (1999), (in Russian), English transl.: 0012-2661/99/3502-0151
[21] Tikhonov, A.N.; Samarskiı̆, A.A., Equations of mathematical physics, (1953), GITTL Moscow, (in Russian) · Zbl 0044.09302
[22] L. Vulkov, Application of Steklov-type eigenvalues problems to convergence of difference schemes for parabolic and hyperbolic equation with dynamical boundary conditions, in: Lect. Notes Comput. Sci., vol. 1196 (1997) pp. 557-564
[23] Vabishchevich, P.N., Numerical solution of a problem for the elliptic equation with unsteady boundary conditions, Math. modelirovanie, 7, 49-60, (1995), (in Russian) · Zbl 0974.65517
[24] Wloka, J., Partial differential equations, (1987), Cambridge University Press Cambridge · Zbl 0623.35006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.